Monday, 24 February 2014

Chinese people with diabetes have poor insulin injection techniques

by Michael Woodhead
People with type 2 diabetes have poor insulin injection techniques that cause bruising, bleeding and lumps in the skin, a Nanjing study has found.
A survey of the injection techniques of 380 patients with diabetes from 20 centres across China found that their injection techniques with insulin pens were poor and they often re-used single use needles.
The survey found that 36% of patients had lipohypertrophy (fatty lumps under the skin) and 57% of patients had bleeding and bruising, and abdominal lipohypertrophy at injection sites. The re-use of single use needles was a major factor in lipohypertrophy, and there was also a link with rolling the insulin pen while pulling out the needle after injection.
"The bleeding and bruising at the injection sites may be associated with suboptimal absorption of injected insulin. Improved education in optimal insulin injection technique, including reducing needle reuse and correct rotation of injection sites should be emphasized, the researchers concluded..
The study was conducted by Lou Qingqing  and Ji Jiajia at the Jiangsu Province Hospital, Nanjing. The findings are published in Current Medical Research and Opinion.

No comments:

Post a Comment

Add a comment